Arkansas, 2022Flooding in Arkansas, April 6 to 30, 2022
April 6 to 30, 2022 · NWS LZK · 2 events in 2 counties and zones
Heavy rain brought flooding to a couple of rivers in the early part of April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to a couple of rivers in the early part of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 6, 3:17 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 6, 3:17 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
417 AM CDT Wed Apr 6 2022
.SHORT TERM...Today Through Thursday Night
We started off this morning with some hailstorms in northern
Arkansas. Isolated strong storms were still ongoing this morning
as a cold front made its way through the state from the
northwest. Hit and miss precipitation will exit the region to the
east by this afternoon, with breezy north to northwest winds and
very dry air to follow.
Tonight and Thursday, a large storm system aloft will wobble from
the upper Midwest toward the Ohio Valley. At the same time, there
will be ridging over the western United States. Between these
features, the flow aloft will be right out of Canada. Below
average temperatures are in the forecast, with a continuation
of very dry conditions and gusty west/northwest winds.
Given low afternoon humidity levels and a lot of wind, the
wildfire danger will be elevated through the near term. A
Wind Advisory may need to be considered on Thursday and the first
part of the extended period.
&&
.LONG TERM...Friday Through Tuesday
H500 low will be slowly rotating its way eastward near the Great
Lakes at the start of the period with the base of the cyclone near
the Gulf Coast. This will help provide persistent NW flow across the
state along with cooler than average temperatures. Cloud shield
around the low will extend southward and likely encompass portions
of northern Arkansas, keeping temperatures even cooler.
Sfc winds will be W-NW on Friday with speeds likely in the 15-25 mph
range along with much higher gusts. Some borderline fire danger
concerns may develop Friday afternoon as min RH values are expected
to fall below 30 percent across much of the area. Cloud cover and
recent rainfall will likely mitigate any widespread
concerns.Temperatures will be the coldest Saturday morning with a
freeze possible across mainly northern Arkansas.
The H500 cyclone will shift east this weekend with steep ridging
expected in its wake. Sfc ridging will shift east and winds will
quickly become southerly. Temperatures will warm to above average
values and moisture will increase. Precip will likely hold off until
Monday as mid level flow turns swrly and some shortwave energy
approaches the area.
Chances for severe weather may increase as a new H500 trough is
expected to work its way from the SW US toward the middle of the
country by the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 68 43 62 38 / 20 0 0 0
Camden AR 72 44 67 43 / 30 0 0 0
Harrison AR 63 40 57 37 / 10 0 0 0
Hot Springs AR 70 43 64 42 / 20 0 0 0
Little Rock AR 71 46 65 42 / 30 0 0 0
Monticello AR 71 46 66 42 / 50 0 0 0
Mount Ida AR 69 42 64 40 / 10 0 0 0
Mountain Home AR 66 41 59 37 / 10 0 0 0
Newport AR 66 43 62 41 / 30 0 0 0
Pine Bluff AR 71 45 65 43 / 40 0 0 0
Russellville AR 70 42 63 40 / 10 0 0 0
Searcy AR 68 42 64 38 / 30 0 0 0
Stuttgart AR 68 44 63 42 / 40 0 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...46 / Long Term...67
Hazardous weather outlook, Apr 6, 4:00 AM CST, 45 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Little Rock AR
500 AM CDT Wed Apr 6 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-071000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
500 AM CDT Wed Apr 6 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered showers and isolated thunderstorms will exit Arkansas
to the east by this afternoon. Very dry air and breezy north
to northwest winds will follow, and this will increase the
wildfire danger over western and central sections of the state.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Windy conditions are expected Thursday and Friday. Sustained
west to northwest winds at 15 to 30 mph are likely along with
higher gusts. This combined with low afternoon humidity levels
will keep the wildfire danger elevated.
Below average temperatures will be noted Friday night into
Saturday morning, with a freeze possible across portions of
the north and west.
It will warm up again late in the weekend and early next week,
with showers and thunderstorms back in the forecast.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
46/67
In the hours before
Special weather statement, Apr 6, 1:13 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
213 AM CDT Wed Apr 6 2022
ARZ016-025-060745-
Independence AR-Jackson AR-
213 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northeastern
Independence and northeastern Jackson Counties through 245 AM CDT...
At 213 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Tuckerman, or 13 miles north of Newport, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tuckerman... Swifton...
Kenyon... Elgin...
Dowdy... Cord...
This includes US Highway 67 between mile markers 95 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3574 9136 3589 9133 3589 9103 3571 9104
TIME...MOT...LOC 0713Z 275DEG 38KT 3582 9126
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Special weather statement, Apr 6, 1:20 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
220 AM CDT Wed Apr 6 2022
ARZ007-008-015-017-060800-
Lawrence AR-Randolph AR-Sharp AR-Izard AR-
220 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of south central
Randolph, east central Izard, northwestern Lawrence and central Sharp
Counties through 300 AM CDT...
At 219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Myron, or near Ash Flat, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocahontas... Ash Flat...
Black Rock... Lake Charles State Park...
Horseshoe Bend... Highland in Sharp County...
Imboden... Ravenden...
Portia... Lynn...
Ballard... Annieville...
Myron... Evening Shade...
Smithville... Williford...
Powhatan... Birdell...
Nelsonville... Sitka...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3604 9176 3623 9170 3632 9099 3599 9107
TIME...MOT...LOC 0719Z 272DEG 40KT 3614 9165
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Local storm report, Apr 6, 1:25 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 2 NE OXLEY 35.85N 92.42W
04/06/2022 E1.75 INCH SEARCY AR TRAINED SPOTTER
&&
46Special weather statement, Apr 6, 1:44 AM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
244 AM CDT Wed Apr 6 2022
ARZ007-016-017-025-060845-
Lawrence AR-Independence AR-Sharp AR-Jackson AR-
244 AM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern
Independence, northeastern Jackson, southern Lawrence and south
central Sharp Counties through 345 AM CDT...
At 244 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cushman, or near Batesville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Newport...
Cave City... Tuckerman...
Diaz... Newark...
Swifton... Cushman...
Grubbs... Strawberry...
Lynn... Magness...
Moorefield... Alicia...
Minturn... Salado...
Southside in Independence Count...
Sulphur Rock...
Campbell Station... Sedgwick...
This includes US Highway 67 between mile markers 87 and 101, and
between mile markers 109 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3599 9086 3598 9084 3595 9087 3593 9086
3592 9087 3588 9087 3588 9103 3562 9104
3573 9181 3592 9178 3604 9084 3602 9084
TIME...MOT...LOC 0744Z 271DEG 36KT 3581 9174
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Apr 6, 2:00 AM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
300 AM CDT Wed Apr 6 2022
ARZ024-031-032-122-123-223-060845-
Van Buren County Higher Elevations AR-Southern Pope County AR-
Southeast Van Buren County AR-Faulkner AR-Conway AR-Cleburne AR-
300 AM CDT Wed Apr 6 2022
...Strong thunderstorms will impact portions of southeastern Van
Buren, northwestern Cleburne, Conway, northern Faulkner and
southeastern Pope Counties through 345 AM CDT...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to Hattieville. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conway... Heber Springs...
Morrilton... Clinton...
Fairfield Bay... Greenbrier...
Greers Ferry... Wooster...
Quitman... Guy...
Damascus... Enola...
Twin Groves... Menifee...
Shirley... Concord...
Higden... Bethlehem...
Hill Creek... Hattieville...
This includes Interstate 40 between mile markers 98 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3568 9185 3536 9209 3536 9211 3533 9211
3510 9228 3519 9291 3567 9255
TIME...MOT...LOC 0800Z 286DEG 34KT 3557 9251 3526 9280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
67Special weather statement, Apr 6, 2:41 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
341 AM CDT Wed Apr 6 2022
ARZ016-024-025-032>034-060945-
White AR-Independence AR-Faulkner AR-Woodruff AR-Jackson AR-
Cleburne AR-
341 AM CDT Wed Apr 6 2022
...Strong thunderstorms will impact portions of northern Woodruff,
Independence, Jackson, southeastern Cleburne, northeastern Faulkner
and White Counties through 445 AM CDT...
At 341 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oil Trough to near Rose Bud. Movement was
east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Searcy... Batesville...
Newport... Augusta...
Bald Knob... Judsonia...
Tuckerman... Kensett...
Diaz... Newark...
Swifton... Higginson...
Pangburn... Rose Bud...
Patterson... Grubbs...
Pleasant Plains... Oil Trough...
Russell... Jacksonport...
This includes US Highway 67 between mile markers 41 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3512 9113 3525 9231 3589 9147 3588 9103
3538 9104
TIME...MOT...LOC 0841Z 261DEG 34KT 3564 9156 3531 9216
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Flood, White
- When
- April 6, 4:45 AM CST to April 30, 11:59 PM CST
- Where
- White County, 0.86 mi NNE of Watkins to 3.45 mi SSW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.160, -91.472
Heavy rain brought flooding to the White River at Georgetown in early April that continued through the month.
Flood, Calhoun
- When
- April 8, 7:00 AM CST to April 11, 6:45 AM CST
- Where
- Calhoun County, 5.79 mi SSW of Artesian to 5.04 mi S of Artesian
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.322, -92.506
Heavy rain brought flooding to the Ouachita River at Thatcher Lock and Dam in early April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Kentucky, April 6, 2022$140,000 · 65 kt wind · 12 events
- Flash Flood and Damaging Wind in Georgia, April 6, 2022$200,000 · 60 kt wind · 3 events
- Tornado and Damaging Wind in Florida, April 6, 2022$153,000 · EF0 · 2 events
- Tornado and Flooding in Florida, April 6 to 7, 2022$500 · EF1 · 22 events
- High Wind in Kansas, April 6 to 7, 202258 kt wind · 26 events
- Tornado and Hail in South Carolina, April 6, 2022$1,000 · EF0 · 25 events
- Hail and Damaging Winds in Arkansas, April 6, 2022$25,000 · 1 in hail · 5 events
- Dust Storm and High Wind in Kansas, April 6, 202262 kt wind · 21 events
- High Wind in Nebraska, April 6, 202254 kt wind · 21 events
- Hail and Damaging Winds in South Carolina, April 6, 20221 injured · $60 · 60 kt wind · 8 events
- Heat and Dense Fog in California, April 6 to 8, 202212 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 6 to 7, 202250 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018963, 1018962.